MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 SCREW EXTENSION, CLOSED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC VIPER2 SCREW EXTENSION, CLOSED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286725200
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, that the viper 2 mis closed tower disconnected from the in-situ screw.To complete the procedure the screw and tower were replaced with new ones.There were no fragments generated.There was a surgical delay of approximately twenty (20) minutes.There was no consequence to the patient.Concomitant device reported: screw (part number unknown, lot unknown, quantity unknown), rod (part number unknown, lot unknown, quantity unknown).This report involves one (1) viper 2 system screw extension, closed.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a review of the receiving inspection (ri) for viper2 screw extension, closed was conducted identifying that lot number 0810mi was released in two batches.Batch1: released on september 21, 2010 with no discrepancies.Batch2: released on september 16, 2010 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the instrument was received, there was no damage noted with it that would result in the complaint description.Functional test: a functional test was not performed as the complaint screw implant was not returned.Distance: conforming.Document/specification review: viper2, closed screw extension based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Investigation conclusion: there is no indication that a design or manufacturing issue contributed to the complaint as it was unconfirmed.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 SCREW EXTENSION, CLOSED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11028716
Report Number1526439-2020-02418
Device Sequence Number668697
Product Code LXH
UDI-Device Identifier10705034214313
UDI-Public(01)10705034214313
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286725200
Device Catalogue Number286725200
Device Lot Number0810MI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/12/2021
02/03/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/01/2021
02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RODS; UNKNOWN SCREWS; UNKNOWN RODS; UNKNOWN SCREWS
Patient Age53 YR